Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


My extremely successful answer to facial wasting
Apr 17, 2000

I feel great empathy for all those who have facial wasting. Mine was one of the worse cases. Although I am 47, I looked over 60 with deep lines, sunken areas around my eyes, and so on...

A year ago last January it all began to change and now 15 months later, I not only look normal but a few years younger than my age as well. AND ITS PERMANENT (although, I continue treatment since it's effective in making me look younger - which is nice that I have the opportunity to think about THAT!)

On the down side, it has taken me 15 months to achieve these results and so far it has cost (over the months) a total of $6,500 so far.

What it is --- is (rather than collagen or these other temporary treatments which, in the long run, I figured would really cost more) --- a treatment offered by a respected dermatologist. Every 4 to 6 weeks in a 30 minute session, I receive 150 micro-droplet injections of silicone in the affected areas. Somewhat stinging but numbing applications are applied. Not only does the silicone fill the areas permanently, but so does the resulting natural collagen that forms around it within 3 months (which is "scar tissue" and accounts for more that 50% of the fill) -- this too is permanent.

Although I'm very happy with the results, my question is: Is there a chance that upon switching medications that my natural fat will return? This might be a problem if it does, but I am told there is a remedy for that too.

Thanks, and I hope this info can help others to deal with the problem.

Response from Dr. Fisher

There is definitely a possibility that some of the fat depletion will reverse if you change therapies (which therapies are you on?) But congratulations on your success. We need to hear from more people who have had success (or even lack of success) with treating this miserable complication.

Alvan Fisher, M.D.


Previous
Ginkgo Biloba and D4T, 3TZ, and Sustiva interactions?
Next
Lipodystrophy or HIV

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement